Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 66, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 5, 2009, 1:09 AM CDT for Barry County, McDonald County, Newton County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2009, 1:09 AM CDT (06:09 UTC)
- Expired
- Apr 5, 2009, 1:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Barry County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 050609
SVRSGF
MOC009-119-145-050645-
/O.NEW.KSGF.SV.W.0066.090405T0609Z-090405T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
109 AM CDT SUN APR 5 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 145 AM CDT.
* AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR PINEVILLE...MOVING NORTHEAST AT 70 MPH.
THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHEATON BY 125 AM CDT.
FAIRVIEW AND 8 MILES NORTHWEST OF EXETER BY 130 AM CDT.
PURDY AND MONETT BY 135 AM CDT.
THE TOWNS OF POWELL...STELLA...ROCKY COMFORT...RIDGLEY...PIONEER...
BUTTERFIELD...MCDOWELL...PLEASANT RIDGE AND MADRY ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3657 9451 3693 9405 3692 9362 3687 9363
3648 9422 3649 9439
TIME...MOT...LOC 0610Z 231DEG 62KT 3657 9433
$$
GAGAN4 follow-up statements
000
WWUS53 KSGF 050616
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 AM CDT SUN APR 5 2009
MOC009-119-145-050645-
/O.CON.KSGF.SV.W.0066.000000T0000Z-090405T0645Z/
NEWTON MO-BARRY MO-MCDONALD MO-
116 AM CDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR MCDONALD...NORTHERN BARRY AND SOUTHEASTERN NEWTON COUNTIES...
AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR PINEVILLE...MOVING NORTHEAST AT 70 MPH. THIS
STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHEATON...FAIRVIEW AND 8 MILES NORTHWEST OF EXETER BY 130 AM CDT.
PURDY BY 135 AM CDT.
MONETT BY 140 AM CDT.
THE TOWNS OF STELLA...RIDGLEY...ROCKY COMFORT...PIONEER...
BUTTERFIELD...MCDOWELL...PLEASANT RIDGE AND MADRY ARE IN THE PATH OF
THIS SEVERE THUNDERSTORM.
AN ADDITIONAL SEVERE THUNDERSTORM IS LOCATED NEAR FAIRVIEW IN
SOUTHEASTERN NEWTON COUNTY. THIS STORM IS EXPECTED TO BE NEAR MONETT
BY 120 AM. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS
OF 60 MPH ARE EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3657 9451 3693 9405 3692 9362 3687 9363
3648 9422 3649 9439
TIME...MOT...LOC 0615Z 231DEG 59KT 3660 9428
$$
GAGAN000
WWUS53 KSGF 050627
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 AM CDT SUN APR 5 2009
MOC009-119-145-050645-
/O.CON.KSGF.SV.W.0066.000000T0000Z-090405T0645Z/
NEWTON MO-BARRY MO-MCDONALD MO-
127 AM CDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN MCDONALD...NORTHERN BARRY AND SOUTHEASTERN NEWTON
COUNTIES...
AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR ROCKY COMFORT...OR 11 MILES WEST OF
CASSVILLE...MOVING NORTHEAST AT 70 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PURDY BY 135 AM CDT.
6 MILES SOUTHEAST OF MONETT BY 140 AM CDT.
THE TOWNS OF BUTTERFIELD...PLEASANT RIDGE...MCDOWELL AND MADRY ARE IN
THE PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3662 9420 3672 9423 3693 9405 3692 9362
3687 9363 3659 9409
TIME...MOT...LOC 0627Z 232DEG 62KT 3672 9406
$$
GAGAN000
WWUS53 KSGF 050632
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CDT SUN APR 5 2009
MOC119-145-050642-
/O.CAN.KSGF.SV.W.0066.000000T0000Z-090405T0645Z/
NEWTON MO-MCDONALD MO-
132 AM CDT SUN APR 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCDONALD AND
SOUTHEASTERN NEWTON COUNTIES IS CANCELLED...
&&
LAT...LON 3677 9408 3692 9399 3692 9362 3687 9363
3667 9399
TIME...MOT...LOC 0632Z 232DEG 62KT 3679 9396
$$
MOC009-050645-
/O.CON.KSGF.SV.W.0066.000000T0000Z-090405T0645Z/
BARRY MO-
132 AM CDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHERN BARRY COUNTY...
AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR BUTTERFIELD...OR 9 MILES NORTHWEST OF
CASSVILLE...MOVING NORTHEAST AT 70 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF MONETT BY 140 AM CDT.
THE TOWNS OF MCDOWELL...PLEASANT RIDGE AND MADRY ARE IN THE PATH OF
THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3677 9408 3692 9399 3692 9362 3687 9363
3667 9399
TIME...MOT...LOC 0632Z 232DEG 62KT 3679 9396
$$
GAGAN000
WWUS53 KSGF 050641
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
141 AM CDT SUN APR 5 2009
MOC009-050651-
/O.EXP.KSGF.SV.W.0066.000000T0000Z-090405T0645Z/
BARRY MO-
141 AM CDT SUN APR 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARRY COUNTY EXPIRES
AT 145 AM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3677 9408 3692 9399 3692 9362 3687 9363
3667 9399
TIME...MOT...LOC 0641Z 232DEG 58KT 3688 9380
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 12:50 AM CDT, 19 minutes earlier.
Area forecast discussion, Apr 5, 12:50 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CDT SUN APR 5 2009
...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
A LITTLE MORE IN THE WAY OF ORGANIZED CONVECTION HAS SPROUTED
DURING THE PAST HOUR. GIVEN THE 05Z SFC ANALYSIS...THIS
DEVELOPMENT IS ALONG A PREFRONTAL TROUGH UNDERNEATH MODEST
MOISTENING IN THE MID LEVELS AS IDENTIFIED BY CLOUD DEVELOPMENT
ON IR SAT. THE SFC FRONT IS STILL BACK NEAR THE STATE LINE...BUT
BEGINNING TO ACCELERATE A BIT TO THE EAST.
UPDRAFTS HAVE BEEN RATHER NARROW SO FAR...WITH A DECENT TILT TO
THE NORTHEAST AS SEEN ON CROSS SECTIONS. THIS IS NOT SURPRISING AT
ALL GIVEN 60 TO 70 KT DEEP LAYER SHEAR. A NARROW SWATH OF MUCAPE
UP TO 500 J/KG WILL SWEEP ACROSS THE AREA ALONG WITH THE
PREFRONTAL TROUGH TONIGHT. WEAK LOW LEVEL CONVERGENCE WILL MAINTAIN
SCT TSRA. INDIVIDUAL CELLS WILL MOVE QUITE RAPIDLY TO THE
NORTHEAST...IN EXCESS OF 50 KT. THE LINE ITSELF WILL BEGIN TO
ACCELERATE TO THE EAST AS THE FRONT CONTINUES TO MOVE INTO THE
AREA.
GIVEN SUCH STRONG SHEAR AND MODEST INSTABILITY...SEVERE WEATHER
WILL BE HARD TO COME BY. CANNOT RULE OUT A STRAY MARGINALLY SEVERE
STORM WITH QUARTER HAIL...BUT MOST STORMS WILL PRODUCE HALF INCH
TO PENNY HAIL AND WIND GUSTS TO 40 MPH.
GAGAN
&&
.DISCUSSION...
FOR THE REMAINDER OF THE WEEKEND INTO NEXT WEEK...VERY COLD AIR
FOR THIS TIME OF THE YEAR WILL MAKE ITS WAY INTO THE OZARKS AND
SOUTHEAST KANSAS BEHIND THE LOW. WRAP AROUND MOISTURE MAY HELP TO
KEEP OVERNIGHT TEMPERATURES A BIT WARMER SUNDAY NIGHT INTO MONDAY.
EVEN SO...MID 20S ARE EXPECTED FOR LOWS ACROSS SOUTHEAST KANSAS
AND WESTERN MISSOURI. BY MONDAY NIGHT INTO TUESDAY MORNING...OUR
COLDEST AIR WILL SETTLE INTO THE AREA AS CLOUDS DISSIPATE AND
WINDS DECREASE. SURFACE HIGH IS EXPECTED TO TRACK ACROSS CENTRAL
KANSAS INTO EASTERN TEXAS TUESDAY MORNING...RECORD COLD
TEMPERATURES ARE EXPECTED ACROSS THE AREA. HAVE HELD OFF ON
ISSUING THE FREEZE WARNING FOR ANOTHER FORECAST PACKAGE RUN...BUT
MODELS HAVE BEEN VERY CONSISTENT WITH THIS COLD AIR AND WOULD
EXPECT THE WARNING TO BE ISSUED BY THE NIGHT SHIFT FOR MONDAY
MORNING LOWS.
WINDS FINALLY SHIFT TO THE SOUTHWEST TUESDAY EVENING AS ANOTHER
LOW PRESSURE SYSTEM STARTS TO DEVELOP ANOTHER SURFACE LOW OVER
WESTERN KANSAS. SYSTEM TRACKS ACROSS THE KANSAS/OKLAHOMA LINE
WEDNESDAY NIGHT INTO THURSDAY MORNING. GIVEN THE LACK OF A GULF
MOISTURE RETURN AHEAD OF THIS LOW...WOULD NOT EXPECT TOO MUCH IN
THE WAY OF PRECIPITATION AND HAVE JUST LOW END CHANCE POPS GOING
IN THIS FORECAST PACKAGE FOR THE WEDNESDAY NIGHT TO THURSDAY NIGHT
TIMEFRAME. FRIDAY NIGHT SHOULD SEE A RETURN OF SOUTHERLY WINDS FOR
A GRADUAL WARMUP FOR THE WEEKEND.
CLAYCOMB
&&
.AVIATION...
FOR THE 06Z TAF PACKAGE...PRIMARY FORECAST CONCERN FOR THE NEXT
FEW HOURS WILL BE THE POTENTIAL FOR TSRA AT SGF. SCT TSRA LINING
UP JUST TO THE WEST OF THE AERODROME AT THIS TIME. THIS SHOULD
MOVE THROUGH IN THE NEXT TWO HOURS WITH A BRIEF PERIOD OF MVFR VIS
POSSIBLE WITH THUNDER AND RAIN. THE SFC FRONT IS LAGGING
CONVECTION BY 50 OR SO MILES SO A WIND SHIFT TO THE WEST WILL BE
DELAYED A FEW HOURS. CONDITIONS WILL DETERIORATE AS SUNDAY
PROGRESSES. NORTHWEST WINDS WILL BE GUSTY WITH STRATUS INVADING
FROM THE NORTHWEST. CONFIDENCE IS HIGH IN MVFR CIGS BY THE
AFTERNOON WITH IFR CIGS EXPECTED DURING THE LATE AFTERNOON AND
EVENING. LIGHT DRIZZLE IS ALSO EXPECTED.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING
FOR MOZ055>058-066>071-077>083-088>098-101>106.
KS...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING
FOR KSZ073-097-101.
&&Hazardous weather outlook, Apr 4, 11:44 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1144 PM CDT SAT APR 4 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060445- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1144 PM CDT SAT APR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MISSOURI OZARKS TONIGHT. A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE AREA DURING THE OVERNIGHT HOURS...WITH THUNDERSTORM ACTIVITY EXPECTED MAINLY ALONG AND EAST OF A LINE FROM NEOSHO...TO GREENFIELD...TO WARSAW. A FEW STRONG STORMS ARE EXPECTED WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FREEZING TEMPERATURES WILL OCCUR EARLY NEXT WEEK. BY MONDAY MORNING...TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S. EVEN COLDER TEMPERATURES ARE EXPECTED FOR TUESDAY MORNING WITH READINGS FALLING POSSIBLY INTO THE UPPER TEENS. THE FREEZE WILL LIKELY CONTINUE FOR THE EASTERN OZARKS INTO WEDNESDAY MORNING. A FREEZE WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY AS ANOTHER STRONG SYSTEM MOVES INTO THE PLAINS AND MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Apr 5, 1:06 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 106 AM CDT SUN APR 5 2009 MOZ101-050645- MCDONALD MO- 106 AM CDT SUN APR 5 2009 ...SIGNIFICANT WEATHER ALERT FOR MCDONALD COUNTY UNTIL 145 AM CDT... AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAVETTE...OR 10 MILES SOUTHWEST OF PINEVILLE...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE NEAR... PINEVILLE AND 6 MILES SOUTHEAST OF LANAGAN BY 115 AM CDT. THE TOWNS OF POWELL AND ROCKY COMFORT ARE IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 40 min |
| Apr 5, 2:33 AM CDT | Freeze Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 25 hr |
| Apr 5, 2:33 AM CDT | Freeze Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 26 more | 30 hr |
| Apr 5, 2:54 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 36 min |
| Apr 5, 2:40 PM CDT | Freeze Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 42 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.